Alert archive / Washington / Small Craft Advisories in 2013
Small Craft Advisory 21, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jan 31, 2013, 2:55 PM PST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2013, 2:55 PM PST (22:55 UTC)
- Expired
- Jan 31, 2013, 6:00 PM PST
- In force
- 3 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
662 WHUS76 KSEW 312255 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 255 PM PST THU JAN 31 2013 PZZ130-133-150-153-156-010000- /O.CAN.KSEW.SC.Y.0020.000000T0000Z-130201T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 255 PM PST THU JAN 31 2013 ...SMALL CRAFT ADVISORY IS CANCELLED FOR THE NEAR SHORE WATERS... WEST ENTRANCE TO THE U.S STRAIT OF JUAN DE FUCA...AND THE NORTHERN INLAND WATERS... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS DROPPED BELOW SMALL CRAFT ADVISORY SPEEDS THIS AFTERNOON. $$ PZZ135-010115- /O.NEW.KSEW.SC.Y.0021.130131T2255Z-130201T0200Z/ PUGET SOUND AND HOOD CANAL- 255 PM PST THU JAN 31 2013 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE PUGET SOUND UNTIL 6 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. * WIND AND WAVES...SOUTHERLY 15 TO 25 KNOTS...EASING EARLY THIS EVENING. WIND WAVES 2 TO 4 FEET...SUBSIDING EARLY THIS EVENING. THE STRONGEST WINDS AND HIGHEST WAVES WILL BE IN THE VICINITY OF WEST AND ALKI POINTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
292 WHUS76 KSEW 312352 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 352 PM PST THU JAN 31 2013 PZZ135-010200- /O.CON.KSEW.SC.Y.0021.000000T0000Z-130201T0200Z/ PUGET SOUND AND HOOD CANAL- 352 PM PST THU JAN 31 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE PUGET SOUND UNTIL 6 PM PST THIS EVENING... * WIND AND WAVES...SOUTHERLY 15 TO 25 KNOTS...EASING EARLY THIS EVENING. WIND WAVES 2 TO 4 FEET...SUBSIDING EARLY THIS EVENING. THE STRONGEST WINDS AND HIGHEST WAVES WILL BE IN THE VICINITY OF WEST AND ALKI POINTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 12:05 PM PST, 2 hours 50 minutes earlier.
Area forecast discussion, Jan 31, 12:05 PM PST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SEATTLE WA 1205 PM PST THU JAN 31 2013 .SYNOPSIS...A WEAK FRONT WILL MOVE THROUGH WESTERN WASHINGTON TODAY. HIGH PRESSURE AND LIGHT OFFSHORE FLOW WILL BE OVER THE REGION FRIDAY AND SATURDAY. WEATHER SYSTEMS WILL AFFECT THE REGION NEXT WEEK. && .SHORT TERM...AT NOON ONE BAND OF PRECIP WAS BREAKING UP AND HEADING INTO THE CASCADES. THERE WAS STILL AN AREA OF PRECIP HUNG UP ON THE COAST...BUT A LARGE HOLE IN THE CLOUDS OPENED UP FROM PORT ANGELES TO PROTECTION ISLAND AT NOON. I UPDATED THE SKY COVER AND LOWERED THE POPS AND WILL SENT THE FCSTS AGAIN FOR THAT. NICE TO SEE SOME SUNBREAKS. PREVIOUS DISCUSSION FOLLOWS...THE NAM SHOWS THE RATHER WEAK LOW PRESSURE TROUGH AND AREAS OF PRECIP AT 4PM GIVING WAY TO 1030MB HIGH PRES BY DAYBREAK FRIDAY AND A DRYING AIR MASS. THE NAM TIME HEIGHT CROSS SECTION FOR SEATTLE SHOWS A MAINLY DRY TIME HEIGHT CROSS SECTION STARTING ABOUT MID MORNING FRIDAY AND LASTING TIL DAYBREAK SUNDAY. LIGHT OFFSHORE FLOW FRI AND SAT WITH 1030MB HIGH PRES EAST OF THE CASCADES AND LOWER PRESSURE OFFSHORE...BUT AREAS OF LOW CLOUDS AND FOG ARE CERTAINLY A GOOD BET ALONG THE I-5 CORRIDOR AND ESPECIALLY IN THE PUGET SOUND BASIN FRIDAY NIGHT AND SATURDAY MORNING. HAVE NOT LOOKED CAREFULLY AT THE MESOSCALE MODELS FOR THAT BUT THERE IS ALREADY SOME NIGHT AND MORNING FOG IN THE FORECAST. OTHERWISE THE END OF THE WEEK OUGHT TO BE AT LEAST PARTLY SUNNY WITH HIGH TEMPS ABOVE NORMAL...AND THE BEST BET FOR SUN AND WARMTH IS IN THE FOOTHILLS AND ON THE COAST. 19 .LONG TERM...THE 12Z GFS HAS A SYSTEM AND 500MB HEIGHT FALLS MOVING THROUGH THE RIDGE SATURDAY NIGHT AND EARLY SUNDAY AND THEN THE DIRTY FLAT RIDGE BULGING UP AGAIN SUNDAY AFTERNOON. THE 12Z NAM HAS A LITTLE LIGHT RAIN OR DRIZZLE...MAINLY COAST AND NORTH ON SUNDAY. THAT IS THE QUICK LOOK AT THE NEW RUN...THERE ARE DECENT HEIGHT FALLS BY TUE EVENING AND AGAIN WED NIGHT SO THE GFS IS LOOKING LESS WIMPY WITH A COUPLE OF FRONTS NEXT WEEK. 19 && .HYDROLOGY...THE NEWAUKUM CRESTED JUST BELOW 9 FEET OVERNIGHT AND THE CHEHALIS RIVER AT CENTRALIA IS FORECAST TO CREST JUST BELOW 58 FEET THIS AFTERNOON. THAT IS BELOW THE THRESHOLD HEIGHT OF INTEREST FOR THE CONSTRUCTION PROJECT ALONG I-5 IN CENTRALIA. NO RIVER FLOODING IS EXPECTED FOR THE NEXT 7 DAYS. 19 && AVIATION...A WEAK UPPER TROF WILL MOVE ACROSS THE AREA TODAY FOR WLY FLOW ALOFT. AN UPPER RIDGE WILL BUILD OVER THE REGION TONIGHT AND THE FLOW ALOFT WILL BECOME MORE NLY. LIGHT ONSHORE FLOW TODAY WILL BECOME FLAT TONIGHT. CIGS WILL BE THE MAIN FORECAST PROBLEM TODAY. OVERALL...CIGS ARE EXPECTED TO BE MAINLY IN THE 3-5K FT RANGE BUT THERE WILL BE AREAS OF CIGS NEAR 1K FT. EXPECT LOCALIZED VSBYS OF 1-3SM -RA BR AND CIGS NEAR 500 FT. KSEA...CIGS SHOULD GENERALLY BE IN THE 1-2K FT RANGE TODAY BUT MAY BRIEFLY LIFT TO NEAR 7K OR 8K FT THIS MORNING. WINDS WILL BE SLY 7-12 KT. && .MARINE... ONSHORE OR SOUTHERLY FLOW WILL PREVAIL TODAY. AN AREA OF HIGH PRES WILL SETTLE OVER THE AREA TONIGHT FOR FLAT OR VERY WEAK FLOW. EXPECT THE FLOW TO BECOME LIGHT OFFSHORE OR NORTHERLY ON FRI. EASTERLY FLOW WILL STRENGTHEN ON SATURDAY DUE TO BUILDING HIGH PRES E OF THE CASCADES AND LOWER PRES OVER THE NE PACIFIC. && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...NONE. YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 10:22 AM PST | Small Craft Advisory | SEW | 5 hr |
Nearby
Small Craft Advisories in Washington, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.